PDA

View Full Version : bad day



kim,l
08-17-2009, 09:29 PM
hi everyone today not so good health day am sick with the flu but i am in severe pain cannot lift my arms and am having trouble walking today in severe pain have had extremely bad headaches feet aching and burning sensation and electric shocks in legs are coming more frequently now causing extreme pain is now extending to hands doctor gave me cream called zostrix but only giving minor relief looks like will have to have nerve conduction test it is not a very comfortable test. my eye sight is not very good got blurred vision and double vision hair is continuing to fall out. could anyone tell me if reducing my prednisone could send me into a flare or could having the flu cause me to flare. i am now down to 10mg a day of prednisone and plaquenil 200mg twice a day morphine when i need it my mother is on methotrexate and rheumotogist is thinking on putting me on this but wanted to reduce prednisone first. only good thing is i have been on optifast to reduce weight and have lost 8 kilos since 1st of august my weight fluctuates due to fluid am having trouble concentrating due to brainfog am finding i have a short fuse lately and tend to snap at people alot i hate this it is not like me i take valium to sleep but am worried because this can become addictive but find this is the only way i can cope right now it seems everytime i get one symptom under control another one begins my memory is very bad i have left the hotplate on nearly every day after cooking for the last week sorry to vent but this disease really sucks bigtime and i wonder why my mother and father had 3 kids and i was the only one to inherit both there diseases from my mother lupus and my father heart disease he died 4 years ago not that i would wish this on my siblings i am just wondering why me sorry everyone just having self pity day with everything going with family having hard time coping please forgive my anger today just very weary of life right now. hope you are all having good day my friends and wish you all the happiness and pain free days you can have . love and hugs kim l

Saysusie
08-17-2009, 09:44 PM
I am so sorry to hear that you are suffering so badly. Many people have said that, when they reduced their Prednisone, their symptoms returned and/or got worse. Also, having the Flu can, most definitely, cause you to have a flare-up (for me, having the flu usually causes such a bad flare that I end up hospitalized!).
When you are suffering from so many symptoms and in such extreme pain, complaining about it is not self-pity...it is a necessity! You have to rage and scream and wonder "Why Me?" If not, you will internalize all of these feelings, which can cause extreme stress which can cause an even worse flare-up. So, do not apologize..it is not necessary and we all understand.
You and your doctor might have to discuss increasing your Prednisone and trying the Methotrexate (or another immunosuppressant drug) anyway. You might consider doing this until your symptoms are under control. Then, while you are still taking Methotrexate, you can start to taper your Prednisone. This treatment regimin has worked for other patients and it might be something for you to consider.
I do hope that you can start to feel better soon and that you get some relief. Please let us know how you are doing and please know that you are not alone.

Peace and Blessings
Namaste
Saysusie

mountaindreamer
08-17-2009, 09:48 PM
hi kim,

i am so sorry to hear about your day....yes, i believe you are entitled to a little venting....you are having more than your share of trials.

i am also on methotrexate and not prednisone, so i don't know from experience, but i have read people here talking about the problems with tappering prednisone. I have read that it is common for this to cause symptoms to get worse....maybe your dr. has reduced your dosage too quickly...have you called him and told him of your new problems?

hope you can have a peaceful night's sleep.

Angel Oliver
08-18-2009, 03:44 AM
Hi Kim,

How are you feeling let us know.

Thinking of you
love Amanda.x

ButterflyRN
08-18-2009, 07:18 AM
Hi Kim,

I have never been able to get off Prednisone completely since I was diagnosed 19 years ago. I can get down to about 5 mg a day but that is it. I do best on 15mg or 10 mg every other day actually.

Also, any stressor on your body such as the flu could definately put you in a flare like Saysusie said.

I hope that by the time you read this you are feeling better! Let us know how you are!

abbasgirl
08-20-2009, 09:21 AM
Kim...everyone here is right... it's not complaining, sweetie. You've been through high stress for a long time and still have trials in life that are so stressful. (((((HUGS)))))

I'm keeping you and your family in my prayers dear. Keep us posted, okay?